Alert archive / Colorado / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 10, NWS Pueblo, CO
NWS Pueblo, CO issued this severe thunderstorm warning at May 7, 2015, 1:22 PM MDT for Las Animas County, Colorado. It was in force for 23 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 7, 2015, 1:22 PM MDT (19:22 UTC)
- Expired
- May 7, 2015, 1:45 PM MDT
- In force
- 23 min
- Issued by
- NWS Pueblo, CO
- Area
- Storm-based polygon
- Hail
- 1.25 in
- Wind
- 60.0 mph
County Las Animas County, CO
The radar
The Pueblo radar (KPUX), 147 km from the middle of the area, began a volume at 19:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 12:00Z, 7.4 hours before the alert went out and 296 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1621 J/kg
- Mixed-layer CIN
- -88 J/kg
- Mixed-layer LCL
- 788 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 187 m²/s²
- 0-3 km storm-relative helicity
- 144 m²/s²
- Significant tornado parameter
- 0.8
- Supercell composite
- 3.7
The text
As transmitted, in the capitals the NWS used until 2016.
217
WUUS55 KPUB 071922
SVRPUB
COC071-071945-
/O.NEW.KPUB.SV.W.0010.150507T1922Z-150507T1945Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PUEBLO CO
122 PM MDT THU MAY 7 2015
THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTH CENTRAL LAS ANIMAS COUNTY IN SOUTHEASTERN COLORADO...
* UNTIL 145 PM MDT
* AT 122 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED 7 MILES NORTHWEST
OF TRINCHERA...OR 23 MILES EAST OF TRINIDAD...MOVING EAST AT 25
MPH.
HAZARD...60 MPH WIND GUSTS AND HALF DOLLAR SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE
TO ROOFS...SIDING AND TREES.
* THIS SEVERE THUNDERSTORM WILL REMAIN OVER MAINLY RURAL AREAS OF
SOUTH CENTRAL LAS ANIMAS COUNTY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3705 10416 3725 10419 3731 10373 3707 10372
TIME...MOT...LOC 1922Z 267DEG 23KT 3715 10409
HAIL...1.25IN
WIND...60MPH
$$
PGW1 follow-up statement
730
WWUS55 KPUB 071935
SVSPUB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
135 PM MDT THU MAY 7 2015
COC071-071945-
/O.CON.KPUB.SV.W.0010.000000T0000Z-150507T1945Z/
LAS ANIMAS CO-
135 PM MDT THU MAY 7 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 145 PM MDT
FOR SOUTH CENTRAL LAS ANIMAS COUNTY...
AT 134 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED 9 MILES NORTH OF
TRINCHERA...OR 27 MILES EAST OF TRINIDAD...MOVING EAST AT 25 MPH.
HAZARD...GOLF BALL SIZE HAIL AND 60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL
DAMAGE TO ROOFS...SIDING...WINDOWS AND VEHICLES. EXPECT
WIND DAMAGE TO ROOFS...SIDING AND TREES.
THIS SEVERE THUNDERSTORM WILL REMAIN OVER MAINLY RURAL AREAS OF SOUTH
CENTRAL LAS ANIMAS COUNTY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3707 10410 3725 10415 3731 10373 3709 10372
TIME...MOT...LOC 1934Z 259DEG 22KT 3718 10400
HAIL...1.75IN
WIND...60MPH
$$
PGWWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at May 7, 11:38 AM MDT, 1 hour 44 minutes earlier.
Area forecast discussion, May 7, 11:38 AM MDT, 1 hour 44 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PUEBLO CO 1138 AM MDT THU MAY 7 2015 .SHORT TERM...(TODAY AND TONIGHT) ISSUED AT 431 AM MDT THU MAY 7 2015 UPPER LOW WILL CONTINUE TO DIG SOUTHWARD ACROSS CA TODAY WITH WEAK EMBEDDED SHORTWAVES EJECTING ACROSS CO IN SOUTHWEST FLOW ALOFT. ONE IS CURRENTLY MOVING THROUGH WESTERN CO...KICKING OFF SHOWERS AND ISOLATED EMBEDDED THUNDERSTORMS. WILL MAINTAIN SOME ISOLATED TO SCATTERED POPS ALONG THE CONTDVD THROUGH THE MORNING...WITH BEST CHANCE ACROSS THE CENTRAL MOUNTAINS. MEANWHILE...ANOTHER REINFORCING NORTHERLY SURGE IS WORKING THROUGH THE SE PLAINS EARLY THIS MORNING...WHICH ACCORDING TO HIGH RES MODELS WILL LAY UP ALONG THE SOUTHERN CO/NEW MEXICO BORDER BY AFTERNOON. WINDS TURN EASTERLY DURING THE AFTERNOON AND SHOULD SEE ANOTHER ROUND OF ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS DEVELOP OVER THE MOUNTAINS...PALMER DIVIDE...AND ALONG THE SFC BOUNDARY ALONG THE RATON RIDGE. UPSLOPE FLOW WILL KEEP DEW POINTS ACROSS THE PLAINS IN THE 40S...TO EVEN SOME LOWER 50S OUT NEAR THE CO KS BORDER. THIS SHOULD YIELD CAPES AROUND 1000 J/KG OR A LITTLE BETTER BY AFTERNOON. WITH EASTERLY FLOW BENEATH MODERATE SOUTHWEST FLOW ALOFT...DEEP LAYER SHEARS WILL BE RUNNING AROUND 40 KTS...SUFFICIENT FOR STORM ORGANIZATION AND POTENTIAL FOR SEVERE. ALTHOUGH LCL'S STILL LOOK A LITTLE HIGH...ESPECIALLY TOWARDS 00Z AS SOME OF THE LOW LEVEL MOISTURE STARTS TO MIX OUT...CAN'T REALLY RULE THE POTENTIAL FOR A TORNADO...ESPECIALLY ALONG THE BOUNDARY ACROSS SOUTHERN PORTIONS OF THE SOUTHEAST PLAINS. SPC HAS A GOOD PORTION OF THE SOUTHEAST PLAINS UNDER A SLIGHT RISK TODAY...WHICH LOOKS ON TARGET. ONCE AGAIN...WILL ALSO HAVE TO WATCH THE BURN SCARS CLOSELY...ESPECIALLY THOSE IN THE PIKES PEAK REGION. SHOWERS AND THUNDERSTORMS WILL CONTINUE THROUGH THE EVENING AND INTO THE OVERNIGHT HOURS...THOUGH SHOULD TRANSITION MORE TOWARDS A STRATIFORM EVENT TOWARDS MORNING ACROSS THE PIKES PEAK REGION AS ANOTHER SHORTWAVE MOVES UP IN SOUTHWEST FLOW ALOFT...AND WAA/OVERRUNNING INTENSIFIES OVERTOP THE FRONTAL BOUNDARY. COULD INITIALLY BE SOME EMBEDDED THUNDERSTORMS ACROSS TELLER/EL PASO COUNTY UNTIL MIDNIGHT OR SHORTLY AFTER...SO WILL LIKELY BE MONITORING BURN SCARS EVEN INTO THE LATE NIGHT HOURS. SUSPECT PRECIPITATION RATES WILL REMAIN BELOW TYPICAL FLASH FLOOD THRESHOLDS TOWARDS MORNING AS THIS TRANSITIONS TO A STEADY LIGHT RAIN EVENT. BEST FORCING FOR STRONGER NOCTURNAL CONVECTION/MCS DEVELOPMENT LOOKS TO SHIFT EASTWARD INTO KANSAS WHERE NOSE OF SOUTHERLY LOW LEVEL JET IMPINGES ON THE FRONT. STRATUS WILL SPREAD INTO THE SE PLAINS AGAIN OVERNIGHT WITH ANOTHER REINFORCING FRONT MOVES THROUGH. SHOWERS AND THUNDERSTORMS OVER THE MOUNTAINS AND VALLEYS ARE EXPECTED TO BE MORE DIURNALLY DRIVEN...WITH COVERAGE DECREASING INTO THE OVERNIGHT HOURS. NOT AS MUCH LOW LEVEL MOISTURE OUT THAT WAY YET...SO THUNDERSTORMS WON'T BE AS STRONG...OR AS LIKELY TO PRODUCE HEAVY RAINFALL. -KT .LONG TERM...(FRIDAY THROUGH WEDNESDAY) ISSUED AT 431 AM MDT THU MAY 7 2015 UNSETTLED WEATHER WILL CONTINUE FOR A FEW MORE DAYS. ON FRI THE UPR LOW CENTER IS FORECAST TO MOVE OVR SRN NV...THEN WORKING ITS WAY TO THE FOUR CORNERS BY MIDDAY SAT AND LIFTING EAST-NORTHEAST ACRS CO THRU SAT EVENING...BEFORE MOVING INTO WRN NE BY MIDDAY SUNDAY. MSTR WL CONTINUE STREAMING INTO THE AREA AHEAD OF THE UPR LOW ON FRI WITH PCPN CHANCES ACRS ALL OF THE FORECAST AREA. THE ERN MTNS AND I-25 CORRIDOR WL SEE THE HIGHEST PCPN CHANCES AS LOW TO MID LEVEL UPSLOPE FLOW CONTINUES. WITH THE UPSLOPE FLOW PINNING MSTR UP AGAINST AND NR THE ERN MTNS...HEAVY RAIN WL BE A THREAT. FRI AFTERNOON A SFC BOUNDARY IS FORECAST TO BE OVR LAS ANIMAS AND BACA COUNTIES SERVING AS A FOCUSING MECHANISM FOR TSTMS WITH THE POTENTIAL FOR SOME TO BE SEVERE. THE NAM IS FORECASTING CAPE VALUES IN THAT LOCATION TO RANGE FROM ABOUT 1500-2200 J/KG WITH 0-6 KM SHEAR VALUES OF 40-50 KTS. THE REST OF THE SERN PLAINS COULD SEE CAPE VALUES APPROACHING 1000 J/KG. SPC CURRENTLY HAS ALL OF THE SERN PLAINS OUTLOOKED FOR A MARGINAL TO SLIGHT RISK OF SEVERE STORMS. AS THAT LOW MOVES FROM THE FOUR CORNERS REGION EARLY SAT TO EAST CENTRAL OR SERN CO BY SAT EVENING...IT CURRENTLY LOOKS LIKE THERE WL BE A DRY SLOT OVR THE SERN CORNER OF CO...BUT MUCH OF THE REST OF THE FORECAST AREA SHOULD STILL SEE SOME PCPN CHANCES...ESPECIALLY OVR THE CENTRAL MTNS AND OVR THE PIKES PEAK REGION. FLOW EARLY IN THE DAY WL STILL BE UPSLOPE...BUT BECOMES MORE NORTH TO NORTHWESTERLY LATER IN THE DAY. SPC CURRENTLY HAS THE FAR ERN BORDER AREA OUTLOOKED FOR SEVERE WEATHER ON SAT...BUT IT MAY END UP BEING TOO DRY IN THAT AREA IF THE GFS IS CORRECT. THERE ARE SOME MODEL DIFFERENCE WITH REGARDS TO EXACTLY WHERE THE UPR LOW WL TRACK SAT NIGHT...WITH THE GFS AND ECMWF TAKING IT INTO EXTREME NERN CO BY 12Z SUN AND THE NAM SHOWING IT IN NWRN KS. EITHER WAY...BREEZY NORTHERLY WINDS ARE EXPECTED BEHIND THE UPR LOW...ALONG WITH SOME WRAP AROUND PCPN. THE MAIN CONCERN IS THAT TEMPS WL BE COOLING OVR THE AREA AND THE GFS SHOWS -4 C SAT NIGHT OVR THE CENTRAL MTNS AND THE PIKES PEAK REGION. LOW TEMPS SAT NIGHT/SUN MORNING ARE EXPECTED TO BE IN THE MID TO UPR 20S OVER THE PALMER DVD...WITH PROBABLY LOWER 30S OVR PORTIONS OF SRN EL PASO COUNTY. WL PROBABLY HAVE THE POTENTIAL FOR A FEW INCHES OF SNOW OVR NRN EL PASO COUNTY AND A FEW TO SEVERAL OVR TELLER COUNTY AND PIKES PEAK...WITH LIGHT AMOUNTS OVR SOME PORTIONS OF SRN EL PASO COUNTY. THAT WEATHER SYSTEM WL MOVE AWAY FROM THE AREA SUN NIGHT AND MON AND THE WEATHER WL BE DRIER ON MON. SOME RESIDUAL MSTR AND DAYTIME HEATING MAY LEAD TO SOME PCPN OVR THE HYR TRRN MON AFTERNOON AND EVENING...BUT MOST OF THE LOWER ELEVATIONS SHOULD BE DRY. TUE...A NEW UPR TROF OVR SRN CA AND SWRN AZ IS EXPECTED TO BRING SOUTHERLY FLOW INTO THE FORECAST AREA WITH INCREASING MSTR AND PCPN CHANCES. THERE ARE SIGNIFICANT MODEL DIFFERENCES FOR WED WITH REGARDS TO THE UPR LEVEL FEATURES...BUT THERE IS THE POTENTIAL FOR AT LEAST SOME ISOLD TO SCT PCPN. && .AVIATION...(FOR THE 18Z TAFS THROUGH 18Z FRIDAY AFTERNOON) ISSUED AT 1125 AM MDT THU MAY 7 2015 ALREADY SEEING SOME CONVECTION DEVELOP NEAR KCOS...WITH INITIAL ROUND OF CELLS SHIFTING NORTH OF THE TERMINAL TOWARD THE PALMER DIVIDE AS OF 1730Z. PERSISTENT MVFR STRATUS FINALLY BEGINNING TO FRAGMENT SOME OVER THE PLAINS...BUT POCKETS OF LOWER CIGS MAY LINGER INTO MID AFTERNOON NEAR KCOS BEFORE FINALLY DISSIPATING. EXPECT ANOTHER ROUND OF ISOLD TO SCT AFTERNOON/EARLY EVENING TSRA ALL TAF SITES...WITH MVFR/BRIEF IFR CIGS/VIS UNDER STRONGER STORMS. TS THREAT GRADUALLY ENDS THIS EVENING...THOUGH A FEW -SHRA MAY LINGER PAST 06Z OVER THE EASTERN MOUNTAINS AND NEAR THE PALMER DIVIDE. AS LOW LEVEL MOISTURE SLOSHES BACK WESTWARD OVERNIGHT...EXPECT STRATUS TO REDEVELOP OVER THE PLAINS WITH IFR CIGS FOR SEVERAL HOURS AROUND SUNRISE AT KCOS...WHILE MVFR CIGS DEVELOP NEAR KPUB. EXPECT YET MORE SCT AFTERNOON TSRA ON FRI. && .PUB WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...KT LONG TERM...28 AVIATION...PETERSEN
Hazardous weather outlook, May 7, 11:53 AM MDT, 1 hour 29 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PUEBLO CO 1153 AM MDT THU MAY 7 2015 COZ058>089-093>099-081800- WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT- LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT- EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT- WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT- CENTRAL CHAFFEE COUNTY BELOW 9000 FT- WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT- SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT- SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT- LA GARITA MOUNTAINS ABOVE 10000 FT- UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT- EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT- DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT- ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT- SOUTHERN SAN LUIS VALLEY- NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT- NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET- SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT- SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT- NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT- WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT- WET MOUNTAIN VALLEY BELOW 8500 FEET- WET MOUNTAINS BETWEEN 6300 AND 10000 FT- WET MOUNTAINS ABOVE 10000 FT- TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN 7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT- CANON CITY VICINITY/EASTERN FREMONT COUNTY- NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT- COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT- WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT- TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT- CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY- EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY- EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY- LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY- 1153 AM MDT THU MAY 7 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO. .DAY ONE...THIS AFTERNOON AND TONIGHT ISOLATED TO SCATTERED THUNDERSTORMS WILL DEVELOP OVER THE MOUNTAINS AND SPREAD EASTWARD INTO THE SOUTHEAST PLAINS DURING THE AFTERNOON AND EVENING. A FEW THUNDERSTORMS COULD BECOME SEVERE ACROSS THE SOUTHEAST PLAINS...WITH HAIL UP TO 1.5 INCHES IN DIAMETER...WIND GUSTS TO AROUND 60 MPH...LIGHTNING...AND HEAVY RAINFALL THE PRIMARY STORM THREATS. THE THREAT FOR SEVERE THUNDERSTORMS WILL BE GREATEST FOR LOCATIONS EAST OF INTERSTATE 25 AND SOUTH OF HIGHWAY 50. AN ISOLATED SHORT- LIVED TORNADO WILL ALSO BE POSSIBLE ACROSS THE SOUTHEAST PLAINS...PARTICULARLY ALONG THE PALMER DIVIDE IN NORTHEAST PORTIONS OF EL PASO COUNTY...AND ACROSS THE NORTHERN SLOPES OF THE RATON RIDGE IN LAS ANIMAS AND BACA COUNTIES. ALTHOUGH THUNDERSTORMS WILL STILL BE HIT OR MISS FOR THE BURN SCARS TODAY...SHOULD A STRONGER STORM IMPACT THESE AREAS...FLASH FLOODING WILL BE POSSIBLE. URBAN AREAS...AND LOCATIONS WITH SATURATED SOILS FROM RECENT HEAVY RAINS COULD ALSO EXPERIENCE FLASH FLOODING IF IMPACTED BY A STRONGER STORM TODAY. ACROSS THE MOUNTAINS AND VALLEYS...THUNDERSTORMS WILL BE MORE HIGH BASED...WITH THE MAIN THREAT BEING LIGHTNING...WIND GUSTS TO AROUND 45 MPH...AND BRIEF HEAVY RAIN. SNOW WILL FALL FOR ELEVATIONS ABOVE 11000 FEET TODAY AND TONIGHT WHERE SPOTTY ACCUMULATIONS OF 1 TO 5 INCHES WILL BE POSSIBLE ACROSS THE HIGHER PEAKS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY ISOLATED TO SCATTERED THUNDERSTORMS CAN BE EXPECTED FRIDAY AND SATURDAY WITH LIGHTNING...GUSTY WINDS AND SMALL HAIL BEING THE MAIN THREATS. HOWEVER THERE WILL BE THE POTENTIAL FOR A FEW SEVERE STORMS OVER THE SOUTHEAST PLAINS AND I-25 CORRIDOR ON FRIDAY... WITH HAIL AROUND 1.5 INCHES IN DIAMETER AND WIND GUSTS IN EXCESS OF 60 MPH BEING THE MAIN SEVERE THREATS. THE AREA THAT WILL HAVE THE BEST CHANCE FOR SEVERE STORMS FRIDAY AFTERNOON AND EVENING...WILL BE OVER THE FAR SOUTHEAST CORNER OF THE STATE. ON SATURDAY A DRY LINE MAY SET UP NEAR THE FAR EASTERN BORDER...WITH THE POTENTIAL FOR ONE OR TWO SEVERE STORMS...ESPECIALLY OVER KIOWA AND PROWERS COUNTIES. HAIL AROUND 1 INCH IN DIAMETER AND WINDS AROUND 60 MPH WILL BE THE MAIN THREATS. SATURDAY NIGHT COOLER AIR WILL MOVE OVER THE AREA AND SNOW CAN BE EXPECTED OVER THE MOUNTAIN AREAS. PIKES PEAK...TELLER COUNTY AND THE CENTRAL MOUNTAINS WILL PROBABLY SEE A COUPLE TO SEVERAL INCHES OF SNOW ACCUMULATION...WHILE NORTHERN PORTIONS OF EL PASO COUNTY MAY SEE A COUPLE TO A FEW INCHES. ALTHOUGH SOME PORTIONS OF SOUTHERN EL PASO COUNTY MAY ALSO SEE SNOW...LITTLE IF ANY ACCUMULATION IS EXPECTED. ISOLATED THUNDERSTORMS WILL BE POSSIBLE OVER AND NEAR THE MOUNTAINS ON MONDAY AND TUESDAY...WITH ISOLATED TO SCATTERED THUNDERSTORMS BEING POSSIBLE ACROSS MUCH OF THE AREA ON WEDNESDAY. LIGHTNING AND GUSTY WINDS WILL BE THE MAIN THREATS. .SPOTTER INFORMATION STATEMENT... WEATHER CONDITIONS THAT MEET REPORTING CRITERIA FOR SPOTTERS WILL POSSIBLE AFTER 1 PM ACROSS THE SOUTHEAST PLAINS. 10/88
In the hours before
Special weather statement, May 7, 12:29 PM MDT, 53 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 1229 PM MDT THU MAY 7 2015 COZ081-084-085-071900- COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW 7400 FT CO- NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT CO- TELLER COUNTY/RAMPART RANGE ABOVE 7500FT/PIKE'S PEAK BETWEEN 7500 AND 11000 FT CO- 1229 PM MDT THU MAY 7 2015 ...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL EL PASO COUNTY UNTIL 100 PM MDT... AT 1228 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A RAIN SHOWER OVER THE EASTERN PORTION OF THE WALDO CANYON BURN SCAR. THIS SHOWER COULD ALSO PRODUCE SOME SMALL HAIL. RAINFALL AMOUNTS UP TO .20 INCHES WILL BE POSSIBLE ON THE WALDO CANYON BURN SCAR WITH THIS STORM...HOWEVER IF THIS STORM INTENSIFIES FURTHER THEN HEAVIER AMOUNTS WILL BE POSSIBLE. LOCATIONS IMPACTED INCLUDE... WESTERN COLORADO SPRINGS. LAT...LON 3895 10486 3888 10484 3888 10495 3894 10491 TIME...MOT...LOC 1828Z 180DEG 0KT 3891 10488 PGW
Special weather statement, May 7, 12:53 PM MDT, 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
1253 PM MDT THU MAY 7 2015
COZ086>088-071930-
TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT CO-
PUEBLO VICINITY/PUEBLO COUNTY BELOW 6300 FEET CO-
WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT CO-
1253 PM MDT THU MAY 7 2015
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN LAS ANIMAS...
NORTHEASTERN HUERFANO AND SOUTHEASTERN PUEBLO COUNTIES UNTIL 130 PM
MDT...
AT 1253 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 19 MILES EAST OF GREENHORN MOUNTAIN...OR 23 MILES
SOUTH OF PUEBLO...MOVING EAST AT 35 MPH.
NICKEL SIZE HAIL WILL BE POSSIBLE WITH THIS STORM.
THIS STORM WILL REMAIN OVER MAINLY RURAL AREAS OF NORTHWESTERN LAS
ANIMAS...NORTHEASTERN HUERFANO AND SOUTHEASTERN PUEBLO COUNTIES.
LAT...LON 3778 10440 3777 10440 3784 10476 3802 10474
3802 10419 3775 10422
TIME...MOT...LOC 1853Z 275DEG 31KT 3793 10466
PGWSpecial weather statement, May 7, 12:59 PM MDT, 23 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 1259 PM MDT THU MAY 7 2015 COZ081-084-085-071930- COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW 7400 FT CO- NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT CO- TELLER COUNTY/RAMPART RANGE ABOVE 7500FT/PIKE'S PEAK BETWEEN 7500 AND 11000 FT CO- 1259 PM MDT THU MAY 7 2015 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN EL PASO COUNTY UNTIL 130 PM MDT... AT 1257 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A COUPLE OF STRONG THUNDERSTORMS ALONG INTERSTATE 25 OVER NORTHWESTERN COLORADO SPRINGS...MOVING NORTHEAST AT 25 MPH. DIME SIZE HAIL WILL BE POSSIBLE WITH THESE STORMS. LOCATIONS IMPACTED INCLUDE... COLORADO SPRINGS...MONUMENT...AIR FORCE ACADEMY...FALCON...BLACK FOREST...GLENEAGLE AND CIMARRON HILLS. LAT...LON 3884 10482 3903 10494 3913 10468 3893 10457 TIME...MOT...LOC 1857Z 241DEG 20KT 3896 10479 PGW
Special weather statement, May 7, 1:09 PM MDT, 13 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 109 PM MDT THU MAY 7 2015 COZ088-094-071945- EASTERN LAS ANIMAS COUNTY CO- TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT CO- 109 PM MDT THU MAY 7 2015 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL LAS ANIMAS COUNTY UNTIL 145 PM MDT... AT 109 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 10 MILES NORTHWEST OF TRINCHERA...OR 19 MILES EAST OF TRINIDAD...MOVING EAST AT 15 MPH. DIME SIZE HAIL WILL BE POSSIBLE WITH THIS STORM. THIS STORM WILL REMAIN OVER MAINLY RURAL AREAS OF SOUTH CENTRAL LAS ANIMAS COUNTY. LAT...LON 3706 10423 3724 10426 3733 10390 3706 10385 TIME...MOT...LOC 1909Z 260DEG 15KT 3716 10416 PGW
The office that day
Everything else NWS Pueblo, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 6, 6:30 PM MDT | Special Weather Statement | PUB | Prowers | 90 min |
| May 7, 12:29 PM MDT | Special Weather Statement | PUB | Teller | 31 min |
| May 7, 12:53 PM MDT | Special Weather Statement | PUB | Pueblo | 37 min |
| May 7, 12:59 PM MDT | Special Weather Statement | PUB | El Paso | 31 min |
| May 7, 1:09 PM MDT | Special Weather Statement | PUB | Las Animas | 36 min |
| May 7, 1:33 PM MDT | Severe Thunderstorm Warning | PUB | El Paso | 27 min |
| May 7, 1:38 PM MDT | Tornado Warning | PUB | Las Animas | 37 min |
| May 7, 1:46 PM MDT | Severe Thunderstorm Warning | PUB | El Paso | 44 min |
| May 7, 2:06 PM MDT | Flash Flood Warning | PUB | El Paso | 114 min |
| May 7, 2:14 PM MDT | Severe Thunderstorm Warning | PUB | Las Animas | 31 min |
| May 7, 2:22 PM MDT | Severe Thunderstorm Warning | PUB | El Paso | 23 min |
| May 7, 2:43 PM MDT | Severe Thunderstorm Warning | PUB | Las Animas | 32 min |
| May 7, 2:46 PM MDT | Severe Thunderstorm Warning | PUB | El Paso | 44 min |
| May 7, 2:58 PM MDT | Flash Flood Warning | PUB | El Paso | 3 hr |
| May 7, 3:11 PM MDT | Severe Thunderstorm Warning | PUB | Baca, Las Animas | 34 min |
| May 7, 3:20 PM MDT | Special Weather Statement | PUB | Elbert | 25 min |
| May 7, 3:29 PM MDT | Severe Thunderstorm Warning | PUB | El Paso | 26 min |
| May 7, 3:53 PM MDT | Severe Thunderstorm Warning | PUB | Baca | 37 min |
| May 7, 4:27 PM MDT | Severe Thunderstorm Warning | PUB | Baca | 33 min |
| May 7, 4:59 PM MDT | Tornado Warning | PUB | Baca | 15 min |
| May 7, 5:38 PM MDT | Special Weather Statement | PUB | Pueblo | 37 min |
Nearby
Severe Thunderstorm Warnings in Colorado, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.